MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OASIS PEDI; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OASIS PEDI; BOTTLE, COLLECTION, VACUUM
Model Number 3612-100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received from fda¿s medwatch program (mw5103675).Report stated that a chest tube was placed to dry suction and briefly after, the infant appeared dusky with severe oxygen desaturation and continued low map from umbilical artery catheter (uac) and blood pressure (bp) cuff, concerning for continued hypotensive shock.The pleurovac used appeared to be malfunctioning, which possibly contributed to her acute decompensation following chest tube (ct) placement.It was then removed and the existing ct was used to aspirate 180 ml of free air until a functioning pleurovac was attached and set to 30 mmhg.
 
Additional Manufacturer Narrative
This complaint was received through the fda's medwatch program and the identity of the complainant is unknown.The medwatch report explains that an oasis pediatric chest drain (p/n 3612-100) was set up on an infant who then experienced oxygen desaturation and low mean arterial pressure.The drain was then removed, 180 ml of air was aspirated through the chest tube, and another drain was set up.No pictures were provided and the drain was not returned for evaluation.Because the identity of the complainant is not known, they could not be contacted to request additional information.A medical assessment (attached) was completed with the limited information available.The medical assessment considers that the medical history, surgery details, pre-existing conditions, comorbidities, and post-operative treatment of the patient is unknown and not enough information was provided to determine whether or not the device was properly set up.It concludes that the patient's condition was likely multifactorial and it is likely the drain was not the only contributing factor to the reported patient conditions.The dhr was reviewed and found no nonconformities or anomalies in its manufacturing.No non-conformance reports (ncrs) have been opened involving the lot of this device.The ifu provides adequate instructions for setup and use of the device.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The limited information and anonymous nature of the complaint make it impossible to confirm the event occurred or that any device nonconformity occurred.A review of complaint trending, complaint history, and capa history did not reveal any systemic issues with the device that may have contributed to this complaint.The root-cause is impossible to define.H3 other text: device not available for return.
 
Event or Problem Description
N/a.

Brand Name
DRAINS OASIS PEDI
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12575711
Report Number3011175548-2021-01018
Device Sequence Number16957882
Product Code KDQ
UDI-Device Identifier00650862111019
UDI-Public00650862111019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model Number3612-100
Device Catalogue Number3612-100
Device Lot Number470145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale